Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Albuquerque, NM

June 6, 2014De Baca County, Guadalupe County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2014, 4:22 PM MDT for De Baca County, Guadalupe County, Lincoln County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 4:22 PM MDT (22:22 UTC)
Expired
Jun 6, 2014, 5:00 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties De Baca County, NM, Guadalupe County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 98 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:43 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS55 KABQ 062222
SVRABQ
NMC011-019-027-062300-
/O.NEW.KABQ.SV.W.0049.140606T2222Z-140606T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO
  WESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF RAMON...OR ABOUT 21 MILES SOUTHEAST OF VAUGHN...
  AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN DE BACA COUNTY AROUND 440 PM MDT...

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 174 AND 191...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3475 10445 3414 10427 3424 10505 3441 10511
TIME...MOT...LOC 2222Z 252DEG 20KT 3435 10497

$$
1 follow-up statement
376 
WWUS55 KABQ 062244
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT FRI JUN 6 2014

NMC027-062255-
/O.CAN.KABQ.SV.W.0049.000000T0000Z-140606T2300Z/
LINCOLN NM-
444 PM MDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3421 10489 3427 10490 3434 10489 3435 10491
      3443 10493 3466 10454 3423 10435
TIME...MOT...LOC 2245Z 262DEG 18KT 3432 10484

$$

NMC011-019-062300-
/O.CON.KABQ.SV.W.0049.000000T0000Z-140606T2300Z/
DE BACA NM-GUADALUPE NM-
444 PM MDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL GUADALUPE AND WEST CENTRAL DE BACA COUNTIES...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 17 MILES SOUTHWEST OF YESO...OR ABOUT 28 MILES SOUTHEAST OF
VAUGHN...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN DE BACA COUNTY AROUND 500 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3421 10489 3427 10490 3434 10489 3435 10491
      3443 10493 3466 10454 3423 10435
TIME...MOT...LOC 2245Z 262DEG 18KT 3432 10484

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:04 PM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 6, 3:04 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT FRI JUN 6 2014

.SYNOPSIS...
A WEAKENING UPPER LEVEL RIDGE WILL SHIFT SOUTHWEST THIS WEEKEND
AS A WEAK UPPER LEVEL DISTURBANCE CROSSES THE STATE. TEMPERATURES
WILL GRADUALLY COOL THROUGH SUNDAY...ESPECIALLY ACROSS THE EAST.
SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING ON BOTH SATURDAY AND SUNDAY ACROSS THE EASTERN
PLAINS...ESPECIALLY ACROSS THE NORTHEAST. A BACKDOOR COLD FRONT
WILL PUSH MOISTURE WEST TO THE CONTINENTAL DIVIDE SATURDAY
NIGHT...LEADING TO CHANCES FOR SUB SEVERE THUNDERSTORMS ALONG THE
DIVIDE AND THE NORTHWEST MOUNTAINS SUNDAY. A DRYING AND WARMING
TREND WILL BEGIN MONDAY AS THE UPPER LEVEL DISTURBANCE EXITS THE
STATE. SHOWERS AND THUNDERSTORMS WILL STILL FAVOR THE NORTHERN
MOUNTAINS AND EASTERN PLAINS THROUGH THIS PERIOD...BUT CHANCES
WILL DECREASE EACH DAY.

&&

.DISCUSSION...
NOT MUCH CHANGE FROM THE PREVIOUS FORECAST PACKAGE. MOST NOTABLE
CHANGE WAS INCREASED POPS FOR THE HIGHEST CONFIDENCE AREAS THE
NEXT TWO DAYS.

STORMS ARE ALREADY FIRING ALONG THE EAST SLOPES OF THE SANGRES
THIS AFTERNOON. LATEST HIGH RES MODEL ANALYSIS SHOWS CAPE VALUES
UP TO 2800 AND LIFTED INDICES OF -5 IN THE NORTHEAST WITH EVEN
HIGHER VALUES ACROSS THE EAST CENTRAL PLAINS. ALONG WITH A
BOUNDARY DRAPED OVER THE EASTERN PLAINS...SEVERE WEATHER IS
EXPECTED THIS AFTERNOON AND EVENING FOR MUCH OF THE EASTERN
PLAINS. MODELS ARE NOT BULLISH ON ANY SIGNIFICANT CONVECTION AIDED
PUSH OF MOISTURE...SO EXPECTING JUST MODEST DEWPOINT JUMPS IN THE RGV
THAT WILL BE MIXED OUT SATURDAY.

THE UPPER LEVEL RIDGE WILL WEAKEN AND SHIFT WEST SATURDAY AS AN
UPPER LEVEL DISTURBANCE ENTERS THE FOUR CORNERS REGION. A
BACKDOOR COLD FRONT WILL PUSH ACROSS THE EASTERN PLAINS THROUGH
THE DAY SATURDAY. THESE FACTORS COMBINED WILL DEVELOP ANOTHER
ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. MUCH OF THE EASTERN PLAINS WILL REMAIN
UNDER THE THREAT FOR SEVERE WX AS CAPE VALUES SHOULD BE NEAR 2000
WITH LIFTED INDICES AROUND -8 ALONG AND AHEAD OF FRONT. AFTN AND
EVENING CONVECTION SHOULD AID THE PROGRESSION OF THE BACKDOOR COLD
FRONT THROUGH THE GAPS OF THE CENTRAL MOUNTAIN. ADVISORY LEVEL
WINDS WILL BE POSSIBLE FOR PORTIONS OF THE RGV INCLUDING ABQ AND
SANTA FE. THIS SURGE WILL PUSH A DEEPER POOL OF LOW LEVEL MOISTURE
WEST TO THE CONTINENTAL DIVIDE AND NW MOUNTAINS. BUMPED UP
OVERNIGHT LOW TEMPS AS A RESULT.

THE UPPER LEVEL DISTURBANCE WILL BEGIN EXITING THE AREA
MONDAY...WITH WEAK PERTURBATIONS EMBEDDED IN THE NW FLOW BEHIND IT. SOME
DISAGREEMENT STILL EXISTS BETWEEN MODELS...BUT GENERAL THINKING IS
FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE DIVIDE AND NW
MOUNTAINS SUNDAY. THE NORTHERN MOUNTAINS AND EASTERN PLAINS WILL
CONTINUE TO SEE SHOWERS AND THUNDERSTORMS...WITH SOME STORMS
BECOMING SEVERE ACROSS THE EASTERN PLAINS. WITH COOLER NW FLOW
ALOFT...THIS WILL BE THE COOLEST DAY OF THE PERIOD...WITH MUCH OF
THE EASTERN PLAINS BELOW NORMAL AND THE REST OF THE FORECAST AREA
NEAR NORMAL.

THE UPPER LEVEL RIDGE WILL BEGIN REBUILDING OVER NORTHERN MEXICO
NEXT WEEK...INITIATING A WARMING AND DRYING TREND ALOFT. RECYCLED
MOISTURE MAY PRODUCE A FEW STORMS OVER THE NORTHERN MOUNTAINS
MONDAY...BUT SUBSIDENCE IN THE WAKE OF THE EXITING DISTURBANCE
WILL LIMIT DEVELOPMENT. KEPT CHANCES FOR PRECIP ACROSS THE EAST
TUESDAY AND WEDNESDAY AS ECMWF SHOWS BETTER LIFT...BUT CMC AND
GFS HINT AT WEAKER FLOW ALOFT AND THUS LITTLE IN THE WAY OF
CONVECTION. EITHER WAY...LOOK FOR HIGHS TO BECOME ABOVE NORMAL
AREA WIDE BY WEDNESDAY.

&&

.FIRE WEATHER...
NO REAL SIGNIFICANT CHANGES THROUGH THE NEXT FEW DAYS. DRYLINE
SLOSHING AND PUSHING WILL BE THE MAIN WEATHER CATALYST FOR
THUNDERSTORMS. A VERY DRY AND UNSTABLE AIRMASS WILL BE THE OTHER
STORY AND FOUND TO THE WEST OF THE DRYLINE. WESTERN AND SOME CENTRAL
PORTIONS OF THE AREA WILL REMAIN UNDER SUPER HAINES CONDITIONS
THROUGH SATURDAY. INCREASED THUNDERSTORM THREAT...BOTH DRY AND MIX
OF WET/DRY ACROSS WESTERN AND CENTRAL AREAS AS THE WEEKEND
PROGRESSES...ESPECIALLY FAVORING SUNDAY.

DRYLINE HAS ACTIVATED A BROKEN LINE OF SHOWERS AND THUNDERSTORMS
EXTENDING FROM THE EAST SLOPES OF THE SANGRES SOUTHWARD TO NEAR
VAUGHN THIS AFTERNOON. DRIER SHOWERS AND STORMS WERE FOUND OVER
PORTIONS OF THE NC MTNS AND COULD GENERATE OVER TORRANCE COUNTY.
LOOK FOR THIS ACTIVITY TO CONTINUE TO TRACK TOWARDS THE EAST. THE
EASTERN PLAINS WILL CONTAIN THE JUICIER AIR SO THESE STORMS WILL BE
WET AND POTENTIALLY STRONG/SEVERE. A VERY DRY AIRMASS AND 95TH
PERCENTILE MIXING HEIGHTS WILL BE FOUND ACROSS WESTERN AND CENTRAL
AREAS REST OF THIS AFTERNOON INTO THE EARLY EVENING.

THE DRYLINE WILL PUSH BACK TO THE WEST TONIGHT AND INVIGORATE SOME
GAP WINDS ACROSS THE SANGRES AND SANDIAS/MANZANOS. GAP WIND SHOULDNT
BE AS STRONG COMPARED TO LAST NIGHT BUT WILL BE DEPENDENT ON
CONVECTION ACROSS THE EAST. EITHER WAY...HIGHER DEWPOINTS WILL PUSH
BACK TO THE WEST AND SPILL INTO THE RIO GRANDE VALLEY. RECOVERIES
WILL BE GOOD TO EXCELLENT EAST...QUITE VARIED CENTRAL AREAS AND VERY
LOW ACROSS THE WEST.

A SIMILAR WEATHER PATTERN IS EXPECTED FOR SATURDAY...VERY DRY AND
SUPER HAINES LIKE CONDITIONS WESTERN/CENTRAL AREAS...DRIER STORMS
ALONG THE WESTERN PERIPHERY OF THE RETREATING DRYLINE BACK TO THE
EAST AND WETTER ACTIVITY EASTERN PLAINS AND EAST SLOPES OF SANGRES.
THE DRIER STORMS WILL BE POSSIBLE OVER THE NORTHWEST MTNS AND WEST
SLOPES OF THE SANGRES...EXTENDING SOUTHWARD TOWARDS TORRANCE COUNTY.
A REINFORCING BACK DOOR COLD FRONT WILL PUSH INTO THE EASTERN PLAINS
DURING THE DAY ON SATURDAY AND CONCENTRATE STORM ACTIVITY THERE.

THE BACKDOOR WILL PUSH THE DRYLINE QUICKLY TO THE WEST LATER
SATURDAY INTO SATURDAY NIGHT. MODELS HAVE UPPED THEIR PREDICTION FOR
STRONG TO PERHAPS VERY STRONG GAP WINDS ALONG THE CENTRAL MTNS. THE
STRONGER GAP WINDS WILL ESSENTIALLY PUSH THE HIGHER DEWPOINTS WELL
TO THE WEST. THIS WILL PROVIDE MODERATE TO GOOD RECOVERIES
WESTERN/CENTRAL AREAS. THE EXCEPTION BEING HIGHER TERRAIN NEAR AZ
STATE LINE WHICH SHOULD CONTINUE TO OBSERVE POOR RECOVERIES. MUCH
BETTER RECOVERIES ACROSS THE EAST.

STILL LOOKING PRETTY SOLID FOR A DRIER STORM ENVIRONMENT FAVORING NW
AND WEST CENTRAL AREAS SUNDAY. THIS IS DUE TO THE DRYLINE GETTING
PUSHED WELL TO THE WEST DURING THE MORNING. AS THE DAY HEATS
UP...THE DRYLINE WILL RETREAT BACK TO THE EAST AND DRIER STORMS WILL
FORM ALONG IT. THE WETTER VARIETY WILL REMAIN ALONG AND TO THE EAST
OF THE CENTRAL MTNS. THE REAL FOCUS AREA APPEARS TO BE ACROSS THE
JEMEZ/LOWER SAN JUANS AND WEST SLOPES OF THE SANGRES. SOME WETTING
PRECIPITATION IS EXPECTED WITH THESE CELLS BUT THE STORMS SHOULD BE
FAST MOVING AND CONTAIN VERY STRONG DOWNDRAFTS. THESE STORMS WILL
ALSO HAVE AN APPROACHING PACIFIC WAVE FROM THE WEST TO HELP THEM
DEVELOP. LIGHTNING SHOULD BE MORE PROLIFIC WITHIN ZONE 102 AS A
RESULT OF THESE DYNAMICS. STAY TUNED ON THAT BECAUSE SUBTLE CHANGES
IN THE TIMING OF THE PACIFIC WAVE AND HOW FAR WEST THE DRYLINE GETS
WILL DETERMINE HOW MUCH AND WHERE THE STRONGER LIGHTNING SIGNAL
OCCURS. EXPECTING ISOLATED ACTIVITY TOWARDS MT TAYLOR AND NORTHWARD
ALONG THE CONTINENTAL DIVIDE BUT THOSE STORMS WOULD BE DRIER.

THE DRYLINE SHOULD PUSH BACK TO THE WEST SUNDAY NIGHT BUT CONFIDENCE
IS LESS ON HOW MUCH MOISTENING OCCURS AS THE PACIFIC WAVE TRANSLATES
EAST OF THE STATE. A MID LEVEL DRY INTRUSION SHOULD BE FOUND ON THE
BACKSIDE OF THIS WAVE DEPARTURE AND WOULD EVENTUALLY DRY AREAS OUT
FROM WEST TO EAST. SOME AFTERNOON BREEZES WOULD ALSO BE POSSIBLE
THROUGH MIDWEEK. CONFIDENCE A LITTLE SKETCHIER ON HOW MUCH DRYLINE
ACTIVITY OCCURS ACROSS THE EAST DURING THIS PERIOD. BACKDOOR FRONT
POSSIBLE LATER IN THE WEEK ACROSS THE EAST.

50

&&

.AVIATION...
18Z TAF CYCLE
MVFR CIG ACROSS NE AND EC NM WILL BURN OFF PRETTY QUICKLY THROUGH
1930Z. STORMS FIRING UP OVER THE NORTH CENTRAL MTNS WILL PROGRESS
EASTWARD TODAY. STORMS APPEAR TO BE HIT AND MISS BUT THE POTENTIAL
EXISTS FOR DIRECT IMPACTS AT LVS/TCC AND ROW. WIND WOULD PROBABLY
BE THE BIGGEST IMPACT BUT SOME CELLS WILL BE SEVERE. LARGE HAIL
AND SHORT DURATION MVFR CIGS WILL BE POSSIBLE AS THE STORMS PASS.
VFR CONDITIONS AT THE OTHER TERMINAL SITES. GAP WIND IS NOT
EXPECTED TO BE AS STRONG TONIGHT AS OBSERVED LAST NIGHT BUT THIS
WILL BE DEPENDENT ON TS/SH COVERAGE TO THE EAST OF THE CNTRL MTNS.
FIGURE AT LEAST BREEZY AT TIMES WITH GUSTS TO 25-30 KT FOR A FEW
HRS. SAF AND ABQ WOULD BE IMPACTED. BEST CHANCE FOR MVFR CIGS
LATER TONIGHT WOULD BE FOUND ACROSS THE NE CORNER DUE TO A BACK
DOOR COLD FRONTAL SURGE. FAR SE AREAS ALSO HAVE SOME MVFR POTENTIAL
DUE TO RETURN LOW LEVEL MOISTURE FROM THE GULF.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  91  55  88 /   0   0   5  10
DULCE...........................  39  86  43  80 /   5  10  20  20
CUBA............................  44  86  48  81 /   5  10  10  20
GALLUP..........................  37  88  42  86 /   0   0   0   5
EL MORRO........................  35  82  38  79 /   0   0   5  10
GRANTS..........................  38  87  44  83 /   0   0  10  10
QUEMADO.........................  43  85  45  81 /   0   0   0   5
GLENWOOD........................  44  91  44  89 /   0   0   0   5
CHAMA...........................  39  77  41  72 /  10  20  30  40
LOS ALAMOS......................  58  81  57  76 /  10  20  20  30
PECOS...........................  53  77  51  72 /  30  40  40  40
CERRO/QUESTA....................  46  78  47  73 /  20  30  40  40
RED RIVER.......................  45  68  41  62 /  30  50  50  50
ANGEL FIRE......................  36  71  38  65 /  40  60  50  50
TAOS............................  45  81  48  76 /  10  20  30  40
MORA............................  49  75  48  71 /  50  50  50  50
ESPANOLA........................  52  87  52  81 /  10  10  20  20
SANTA FE........................  56  81  54  77 /  10  10  20  30
SANTA FE AIRPORT................  54  86  56  82 /  10  10  20  20
ALBUQUERQUE FOOTHILLS...........  62  88  63  84 /   5   5  10  10
ALBUQUERQUE HEIGHTS.............  64  91  64  87 /   5   5  10  10
ALBUQUERQUE VALLEY..............  59  94  60  90 /   5   5  10  10
ALBUQUERQUE WEST MESA...........  60  93  61  88 /   5   5  10  10
LOS LUNAS.......................  56  94  57  90 /   5   5  10  10
RIO RANCHO......................  60  93  61  87 /   5   5  10  10
SOCORRO.........................  62  98  64  94 /   5   5   5  10
SANDIA PARK/CEDAR CREST.........  56  89  55  83 /  10  20  20  20
TIJERAS.........................  57  87  60  82 /  10  10  20  20
MORIARTY/ESTANCIA...............  49  85  48  79 /  20  20  30  30
CLINES CORNERS..................  55  84  50  77 /  40  30  40  40
GRAN QUIVIRA....................  58  88  57  83 /  20  10  20  20
CARRIZOZO.......................  63  92  57  87 /   5   5  10  20
RUIDOSO.........................  58  86  52  81 /  10   5  20  20
CAPULIN.........................  54  67  50  67 /  60  50  60  50
RATON...........................  53  75  53  74 /  50  50  50  50
SPRINGER........................  54  78  54  72 /  50  50  50  40
LAS VEGAS.......................  52  77  49  73 /  50  50  50  50
CLAYTON.........................  60  78  58  73 /  60  50  50  40
ROY.............................  57  76  54  69 /  50  50  50  40
CONCHAS.........................  62  85  60  79 /  50  40  40  30
SANTA ROSA......................  60  88  59  81 /  40  40  40  30
TUCUMCARI.......................  66  90  62  81 /  50  40  50  30
CLOVIS..........................  63  88  62  81 /  40  20  40  30
PORTALES........................  66  91  64  85 /  40  20  40  30
FORT SUMNER.....................  65  90  64  84 /  40  20  40  30
ROSWELL.........................  67 101  69  92 /  10  10  20  20
PICACHO.........................  62  95  60  88 /  10   5  20  20
ELK.............................  60  90  55  85 /  10   5  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

24
Hazardous weather outlook, Jun 6, 5:18 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT FRI JUN 6 2014

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
THIS AFTERNOON AND THIS EVENING...ESPECIALLY WITHIN NORTHEASTERN
PARTS OF THE STATE. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE
HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO OVER THE
WEEKEND...ESPECIALLY IN NORTHEASTERN NEW MEXICO. DAMAGING WINDS
FROM THUNDERSTORMS AND LARGE HAIL WILL AGAIN BE THE PRIMARY
THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO
REPORT ANY STRONG TO SEVERE WINDS OR HAIL TO THE ALBUQUERQUE
NATIONAL WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Jun 6, 3:25 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT FRI JUN 6 2014

NMZ533-537-539-062215-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-
325 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LINCOLN...
SOUTHERN GUADALUPE AND WESTERN DE BACA COUNTIES THROUGH 415 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF RAMON...OR ABOUT 20 MILES
SOUTH OF VAUGHN...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LINCOLN...EXTREME SOUTHERN GUADALUPE AND EXTREME WESTERN
DE BACA COUNTIES.

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 175 AND 191...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3452 10485 3423 10478 3424 10516 3439 10521
TIME...MOT...LOC 2125Z 259DEG 17KT 3433 10508

SHY
Special weather statement, Jun 6, 3:42 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT FRI JUN 6 2014

NMZ515-528-531-532-062215-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN MIGUEL COUNTY-FAR
NORTHEAST HIGHLANDS-HARDING COUNTY-
342 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...SOUTHERN COLFAX...
NORTHEASTERN SAN MIGUEL AND NORTHWESTERN HARDING COUNTIES THROUGH 415
PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF WAGON MOUND...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...WAGON MOUND...MILLS...
ABBOTT...CHICOSA LAKE STATE PARK...ROY...SOLANO...MILLS CANYON
CAMPGROUND AND RIM CAMPGROUND.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 381 AND 407...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3571 10404 3598 10496 3618 10497 3641 10426
      3639 10424 3642 10416
TIME...MOT...LOC 2142Z 256DEG 19KT 3612 10479

SHY
Special weather statement, Jun 6, 3:46 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT FRI JUN 6 2014

NMZ533-534-537-062230-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
346 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN QUAY...EASTERN
GUADALUPE AND NORTHEASTERN DE BACA COUNTIES THROUGH 430 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF SUMNER LAKE STATE PARK...OR
ABOUT 17 MILES NORTH OF FORT SUMNER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
GUADALUPE...EXTREME NORTHERN DE BACA AND EXTREME SOUTHWESTERN QUAY
COUNTIES.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3492 10402 3455 10398 3462 10441 3480 10443
TIME...MOT...LOC 2146Z 265DEG 18KT 3471 10430

SHY
Special weather statement, Jun 6, 4:12 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT FRI JUN 6 2014

NMZ527-062245-
RATON RIDGE/JOHNSON MESA-
412 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 445 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE CANYON STATE PARK...OR ABOUT 8
MILES NORTHEAST OF RATON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN COLFAX AND EXTREME NORTHWESTERN UNION COUNTIES.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3699 10398 3687 10434 3689 10436 3693 10436
      3692 10438 3700 10444 3701 10411 3700 10398
TIME...MOT...LOC 2213Z 243DEG 20KT 3699 10430
Special weather statement, Jun 6, 4:18 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT FRI JUN 6 2014

NMZ533-537-539-062300-
DE BACA COUNTY-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-
418 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...SOUTHERN
GUADALUPE AND WESTERN DE BACA COUNTIES THROUGH 500 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF RAMON...OR ABOUT 19 MILES
SOUTHEAST OF VAUGHN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RAMON AND YESO.

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 175 AND 193...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3468 10457 3418 10443 3425 10511 3442 10516
TIME...MOT...LOC 2218Z 255DEG 20KT 3436 10503

SHY
Local storm report, Jun 6, 4:22 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     3 W ABBOTT              36.31N 104.31W
06/06/2014                   COLFAX             NM   TRAINED SPOTTER

            TRAINED SPOTTER NOTED BLOWN OVER TELEPHONE POLL.

&&

EVENT NUMBER ABQ1400975

CML

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:14 PM MDTSpecial Weather StatementABQUnion31 min
Jun 5, 6:35 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jun 5, 7:27 PM MDTSevere Thunderstorm WarningABQUnion20 min
Jun 5, 8:12 PM MDTSpecial Weather StatementABQGuadalupe33 min
Jun 5, 8:14 PM MDTSpecial Weather StatementABQColfax31 min
Jun 5, 8:17 PM MDTSevere Thunderstorm WarningABQColfax, Union58 min
Jun 5, 8:27 PM MDTSpecial Weather StatementABQUnion33 min
Jun 5, 8:36 PM MDTAreal Flood AdvisoryABQUnion114 min
Jun 5, 8:40 PM MDTSpecial Weather StatementABQSan Miguel35 min
Jun 6, 12:50 AM MDTSevere Thunderstorm WarningABQSan Miguel40 min
Jun 6, 1:29 AM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Jun 6, 2:13 AM MDTSevere Thunderstorm WarningABQSan Miguel47 min
Jun 6, 12:40 PM MDTSpecial Weather StatementABQColfax50 min
Jun 6, 12:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 1:50 PM MDTSevere Thunderstorm WarningABQColfax40 min
Jun 6, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 6, 2:25 PM MDTSpecial Weather StatementABQMora50 min
Jun 6, 2:28 PM MDTSevere Thunderstorm WarningABQColfax47 min
Jun 6, 2:31 PM MDTSpecial Weather StatementABQColfax29 min
Jun 6, 2:40 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance50 min
Jun 6, 2:54 PM MDTSevere Thunderstorm WarningABQColfax66 min
Jun 6, 2:57 PM MDTSevere Thunderstorm WarningABQMora48 min
Jun 6, 3:16 PM MDTSevere Thunderstorm WarningABQColfax44 min
Jun 6, 3:25 PM MDTSpecial Weather StatementABQ50 min
Jun 6, 3:28 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jun 6, 3:31 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel119 min
Jun 6, 3:36 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance114 min
Jun 6, 3:42 PM MDTSpecial Weather StatementABQMora33 min
Jun 6, 3:46 PM MDTSpecial Weather StatementABQDe Baca44 min
Jun 6, 4:01 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 6, 4:08 PM MDTSevere Thunderstorm WarningABQColfax, Mora52 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt46 min
Jun 6, 4:18 PM MDTSpecial Weather StatementABQDe Baca42 min
Jun 6, 4:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 6, 4:38 PM MDTTornado WarningABQColfax, Union37 min
Jun 6, 4:43 PM MDTSevere Thunderstorm WarningABQQuay47 min
Jun 6, 4:47 PM MDTSpecial Weather StatementABQHarding43 min
Jun 6, 4:51 PM MDTSpecial Weather StatementABQHarding39 min
Jun 6, 4:56 PM MDTTornado WarningABQHarding, Mora34 min
Jun 6, 5:00 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt60 min
Jun 6, 5:01 PM MDTSpecial Weather StatementABQSan Miguel44 min
Jun 6, 5:02 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt43 min
Jun 6, 5:03 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt, San Miguel117 min
Jun 6, 5:06 PM MDTAreal Flood AdvisoryABQDe Baca, Lincoln, Quay114 min
Jun 6, 5:06 PM MDTSpecial Weather StatementABQ39 min
Jun 6, 5:09 PM MDTTornado WarningABQCurry36 min
Jun 6, 5:11 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, San Miguel, Union2 hr
Jun 6, 5:12 PM MDTTornado WarningABQHarding, Quay, Union33 min
Jun 6, 5:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay46 min
Jun 6, 5:16 PM MDTSevere Thunderstorm WarningABQHarding, Union39 min
Jun 6, 5:22 PM MDTSevere Thunderstorm WarningABQColfax, Union23 min
Jun 6, 5:27 PM MDTSevere Thunderstorm WarningABQHarding, Mora, Union27 min
Jun 6, 5:35 PM MDTTornado WarningABQHarding, Quay, Union40 min
Jun 6, 5:37 PM MDTTornado WarningABQHarding38 min
Jun 6, 5:40 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt50 min
Jun 6, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca34 min
Jun 6, 5:42 PM MDTTornado WarningABQCurry33 min
Jun 6, 5:47 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel118 min
Jun 6, 5:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt55 min
Jun 6, 5:55 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt50 min
Jun 6, 5:58 PM MDTTornado WarningABQCurry, Roosevelt32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.